MAUDE Adverse Event Report: CONMED LARGO BIOSCREW HYPERFLEX; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

CONMED LARGO BIOSCREW HYPERFLEX; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number C8006D
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the c8006d, guidewire, nitinol 14 in, sterile device was used in an acl reconstruction procedure on (b)(6) 2024 and post-operatively, on (b)(6) 2024, the doctor ¿took post op x-rays of the patient and realized that one of our guide wires for our screws is still in the patient, embedded in the autograft.We are not positive if it is the guidewire from the 8820 acl kit (lot 1422285) or the c8006d guidewire (lot 1183654), both were opened in the case.The patient has no pain or issues at the moment the wire was found during a routine post op x-ray.Dr.Is going to continue to take x-rays at 3 and 6 months to see if there is any issues but as of now, he sees no need to have another surgery and remove the wire.¿.Further assessment found "it is definitely a piece of the guide wire about the entire length of the acl graft.The entire piece is intact".This report is being raised due to the reported injury of a retained foreign body, whose device origin cannot be confirmed.The 8820, anatomic acl disposable kit will be listed as a concomitant device, and allegations against it reported separately.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the c8006d, guidewire,nitinol 14 in,sterile device was used in an acl reconstruction procedure on (b)(6)2024 and post-operatively, on (b)(6)2024, the doctor ¿took post op x-rays of the patient and realized that one of our guide wires for our screws is still in the patient, embedded in the autograft.We are not positive if it is the guidewire from the 8820 acl kit (lot 1422285) or the c8006d guidewire (lot 1183654), both were opened in the case.The patient has no pain or issues at the moment the wire was found during a routine post op x-ray.Dr (b)(6) is going to continue to take x-rays at 3 and 6 months to see if there is any issues but as of now, he sees no need to have another surgery and remove the wire.¿.Further assessment found "it is definitely a piece of the guide wire about the entire length of the acl graft.The entire piece is intact".This report is being raised due to the reported injury of a retained foreign body, whose device origin cannot be confirmed.The 8820, anatomic acl disposable kit will be listed as a concomitant device, and allegations against it reported separately.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not kink (sharply bend) the guidewire prior to or during insertion.Breakage or insertion difficulty may occur if the interference screw is used with a kinked guidewire.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
BIOSCREW HYPERFLEX
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21167534
Report Number1017294-2025-00005
Device Sequence Number4273097
Product Code MDM
UDI-Device Identifier10845854041697
UDI-Public(01)10845854041697(17)260805(10)1183654
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Catalogue NumberC8006D
Device Lot Number1183654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6), ANATOMIC ACL DISPOSABLE KIT.; (B)(6), ANATOMIC ACL DISPOSABLE KIT.
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexMale
Patient EthnicityNon Hispanic